MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 08837031190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 6000 e601 module (serial number: (b)(6).The investigation determined that the anti-hcv ii assay performed within specifications.The specificity of the assay, as outlined in the method sheet, allows for the occurrence of single false positive results.Two patient samples collected on (b)(6) 2022 were tested on a cobas e 602 module using the anti-hcv ii reagent and generated reactive results of 1.75 coi and 1.86 coi.These samples were also tested using the fujirebio innolia hcv score assay, which generated negative results.Calibration data from the customer site showed slightly higher-than-expected signals for cal1 and slightly lower-than-expected signals for cal2, but these deviations were not deemed to impact assay performance.No sample material was provided for the investigation of the progba external control.The root cause of the reported false positive results was attributed to the assay's specificity limitations.The device remains in operation at the customer site.
 
Event or Problem Description
The initial reporter alleged a false positive result for one patient sample tested with the anti-hcv g2 elecsys cobas e 200 v2 assay on the cobas 6000 e601 module.Additionally, an external control (progba) was tested and generated a reactive result on roche instruments, which was expected to be non-reactive.The patient sample was initially tested on (b)(6) 2021 using the cobas 6000 e601 module and generated a reactive result.The same sample was tested on the abbott architect system on the same date and generated a negative result.On (b)(6) 2021, the sample was retested on the cobas 6000 e601 module and again generated a reactive result.In (b)(6) 2021, a new sample from the same patient was tested on the cobas 6000 e601 module and generated a reactive result.The same sample was also tested on the abbott architect system and generated a reactive result.No confirmatory testing by immunoblot was performed.Two additional samples from the same patient, collected on (b)(6) 2022, were tested on the cobas e 602 module using the anti-hcv ii reagent and generated reactive results of 1.75 coi and 1.86 coi.These samples were also tested using the fujirebio innolia hcv score assay, which generated negative results.
 
Additional Manufacturer Narrative
Correction - b5 originally stated the following: "two additional samples from the same patient, collected on (b)(6) 2022, were tested on the cobas e 602 module using the anti-hcv ii reagent and generated reactive results of 1.75 coi and 1.86 coi.These samples were also tested using the fujirebio innolia hcv score assay, which generated negative results." b5 should be updated to state: two additional samples from the same patient were collected on an unknown date and tested on a cobas e 602 module used for investigation and using the anti-hcv ii reagent, generating reactive results of 1.75 coi and 1.86 coi.These samples were also tested using the fujirebio innolia hcv score assay, which generated negative results.Correction - h11 originally stated the following: two patient samples collected on (b)(6) 2022 were tested on a cobas e 602 module using the anti-hcv ii reagent and generated reactive results of 1.75 coi and 1.86 coi.These samples were also tested using the fujirebio innolia hcv score assay, which generated negative results.H11 should be updated to state: two additional samples from the same patient were collected on an unknown date and tested on a cobas e 602 module used for investigation and using the anti-hcv ii reagent, generating reactive results of 1.75 coi and 1.86 coi.These samples were also tested using the fujirebio innolia hcv score assay, which generated negative results.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23067089
Report Number1823260-2025-02942
Device Sequence Number9671719
Product Code MZO
UDI-Device Identifier07613336166970
UDI-Public07613336166970
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number08837031190
Device Lot Number545636
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown